Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 28, 2013, 7:55 PM CDT for Ellis County, Kansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2013, 7:55 PM CDT (00:55 UTC)
- Expired
- May 28, 2013, 8:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 142 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:55 PM CDT | HAIL 1 | Schoenchen, KS | |
| May 28, 8:12 PM CDT | HAIL 1.5 | 1 N Victoria, KS | THESE PING-PONG SIZE HAIL STONES WERE FOUND JUST NORTH OF VICTORIA OFF OF I-70 INTERSTATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3879 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS53 KDDC 290055
SVRDDC
KSC051-290145-
/O.NEW.KDDC.SV.W.0101.130529T0055Z-130529T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIS COUNTY IN CENTRAL KANSAS...
* UNTIL 845 PM CDT
* AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SCHOENCHEN...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MUNJOR...YOCEMENTO...TOULON...HAYS...VICTORIA...WALKER...CATHARINE
AND EMMERAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3907 9939 3902 9905 3870 9905 3870 9949
TIME...MOT...LOC 0055Z 207DEG 18KT 3876 9929
HAIL...1.00IN
WIND...60MPH
$$
GERARD2 follow-up statements
022
WWUS53 KDDC 290123
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
823 PM CDT TUE MAY 28 2013
KSC051-290145-
/O.CON.KDDC.SV.W.0101.000000T0000Z-130529T0145Z/
ELLIS KS-
823 PM CDT TUE MAY 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ELLIS
COUNTY UNTIL 845 PM CDT...
AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTONINO...AND
MOVING NORTH AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTONINO...MUNJOR...WALKER...TOULON...VICTORIA...HAYS...CATHARINE AND
EMMERAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DODGE
CITY.
&&
LAT...LON 3875 9941 3907 9939 3902 9905 3870 9905
TIME...MOT...LOC 0123Z 170DEG 10KT 3878 9935
HAIL...1.00IN
WIND...60MPH
$$
FINCH700 WWUS53 KDDC 290137 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 837 PM CDT TUE MAY 28 2013 KSC051-290147- /O.EXP.KDDC.SV.W.0101.000000T0000Z-130529T0145Z/ ELLIS KS- 837 PM CDT TUE MAY 28 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLIS COUNTY WILL EXPIRE AT 845 PM CDT/745 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DODGE CITY. LAT...LON 3875 9941 3907 9939 3902 9905 3870 9905 TIME...MOT...LOC 0137Z 170DEG 10KT 3882 9936 $$ GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:02 PM CDT, 53 minutes earlier.
Area forecast discussion, May 28, 7:02 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 702 PM CDT TUE MAY 28 2013 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 1202 AM CDT TUE MAY 28 2013 AT 00Z TUESDAY A 70KT 300MB JET WAS LOCATED OVER WESTERN KANSAS WITH DIFLUENT FLOW NEAR THE RIGHT ENTRANCE REGION LOCATED NEAR WESTERN OKLAHOMA. BETTER DIFLUENT FLOW WAS OBSERVED ACROSS NEBRASKA NEAR THE LEFT EXIT REGION OF THIS 300MB JET. A 500MB THERMAL TROUGH WAS LOCATED ACROSS WESTERN KANSAS AT 00Z TUESDAY WITH ANOTHER 500MB TROUGH EVIDENT ACROSS EASTERN ARIZONA/WESTERN NEW MEXICO. THE 700MB TEMPERATURES RANGED FROM +12C TO +13C ACROSS EASTERN COLORADO, EASTERN NEW MEXICO, PANHANDLE OF TEXAS AND WESTERN KANSAS. A WEDGE OF HIGHER 700MB DEWPOINTS EXTENDED FROM WEST TEXAS INTO WESTERN OKLAHOMA. AN 850MB LOW APPEARS TO BE LOCATED ACROSS WESTERN KANSAS. 850MB MOISTURE RETURN STRETCHED FROM CENTRAL TEXAS INTO NORTH CENTRAL KANSAS. A WEDGE OF HIGHER DEWPOINTS DID APPEAR TO BE WRAPPING AROUND THE 850MB LOW EARLIER THIS EVENING. TEMPERATURES ACROSS SOUTHWEST KANSAS AT 00Z TUESDAY VARIED FROM 28C TO 30C. HIGHS ON MONDAY IN THIS AREA OF WARM 850MB AIR RANGED FROM 94 AT ELKHART TO 100 DEGREES AT DODGE CITY. AT THE SURFACE A DRYLINE EXTENDED SOUTH FROM AN AREA OF LOW PRESSURE LOCATED NEAR NORTH CENTRAL KANSAS. ANOTHER SURFACE BOUNDARY EXTENDED SOUTHWEST OF THIS SURFACE LOW INTO SOUTHEAST COLORADO. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 133 PM CDT TUE MAY 28 2013 AS THE UPPER SOUTHWESTERLY FLOW AHEAD OF A LARGE SCALE TROUGH OVER UTAH AND ARIZONA KEEPS PUMPING A SYNOPTIC SCALE UPPER LIFT OVER KANSAS, A SURFACE FRONT OVER WESTERN KANSAS WITH A TRAILING DRY LINE WILL SLOWLY RETROGRADE TO THE WEST THIS EVENING. THIS FRONT AND DRY LINE COMBINATION WILL SERVE AS FOCUS BOUNDARIES FOR THUNDERSTORM INITIATION. LOOKING AT THE FORECAST SOUNDINGS FOR THE AREA EAST OF COLDWATER TO KINSLEY TO LARNED, SOME OF THESE CELLS COULD GROW STRONG VERY QUICKLY AND PERHAPS PRODUCE LARGE HAIL. THE HAIL SIZE APPLICATION PRODUCED JUST LARGER THAN GOLF BALL SIZE. SO, FROM ABOUT 22Z THIS AFTERNOON THROUGH AROUND MIDNIGHT, SEVERE STORMS WILL BE POSSIBLE, DURING THE EVENING IN THE AREA DEFINED ABOVE, THEN WILL SHIFT TOWARD THE NORTHEAST AS THE FRONT LIFTS NORTH. THE EARLY OVERNIGHT PRECIPITATION CHANCES WILL BE MAINLY NORTHEAST OF A LINE FROM DIGHTON TO LARNED TO SAINT JOHN. TOMORROW WILL HAVE THE UPPER WAVE TROUGH SWING THROUGH WESTERN KANSAS. THE FRONT AND DRY LINE WILL PUSH BACK ACROSS SOUTHWESTERN KANSAS. THERE IS LIKELY TO BE MORE SEVERE STORMS WEDNESDAY AFTERNOON, BUT THEY MAY NOT BE AS STRONG AS TODAY. FORECAST SOUNDINGS SUGGEST UP TO GOLF BALL SIZE HAIL IS POSSIBLE WEDNESDAY AFTERNOON. WILL INCLUDE THIS IN THE WEATHER TYPE FOR THEN. ANOTHER WEATHER PROBLEM IS THE WIND WEDNESDAY. THE GRADIENT LOOKS TIGHT ENOUGH TO PRODUCE 20G35MPH WINDS. THUS, AM PLANNING ON A WIND ADVISORY, PER DISCUSSION WITH WICHITA, FROM ABOUT 15Z TO 02Z WEDNESDAY. THE TEMPERATURE FORECAST DID NOT CHANGE. MINIMUMS TONIGHT SHOULD RANGE FROM NEAR 60F DEGREES ALONG THE COLORADO BORDER TO THE MID 60S AT HAYS, DODGE CITY AND LIBERAL, TO AROUND 70F DEGREES IN THE COLDWATER AND MEDICINE LODGE AREAS. OVERALL, WEDNESDAY'S MAXIMUM TEMPERATURES WILL BE DOWN FROM TODAY'S HIGHS. MAXIMUM TEMPERATURES WEDNESDAY WILL RANGE FROM THE UPPER 70S IN THE PRATT AND COLDWATER AREAS TO AROUND THE 90F DEGREE MARK FROM SCOTT CITY TO GARDEN CITY TO LIBERAL. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 318 PM CDT TUE MAY 28 2013 A SURFACE COLD FRONT IS ANTICIPATED TO MOVE ACROSS WESTERN KANSAS WEDNESDAY NIGHT INTO THURSDAY AS THE UPPER LEVEL SHORTWAVE STRENGTHENS AND BECOMES AN UPPER LEVEL LOW ACROSS THE NORTHERN PLAINS. DEPENDING ON THE SPEED OF THIS FRONT A FEW THUNDERSTORMS COULD FORM ACROSS CENTRAL AND SOUTH CENTRAL KANSAS IN THE AFTERNOON BEFORE MOVING INTO WICHITA'S FORECAST AREA IN THE LATE AFTERNOON AND EVENING. THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN DRY WITH PARTLY CLOUDY SKIES. WINDS WILL GENERALLY BE FROM THE WEST TO SOUTHWEST WITH THE EXCEPTION OF CENTRAL AND SOUTH CENTRAL KANSAS WHERE SOUTHERLY WINDS WILL BE FELT THROUGHOUT THE DAY. WINDS THEN SHIFT TO MORE OF A NORTHERLY DIRECTION THURSDAY NIGHT. HIGHS THURSDAY ARE FORECASTED TO RANGE FROM THE LOWER 80S ACROSS WEST CENTRAL KANSAS TO AROUND 90 DEGREES ACROSS THE KS/OK BORDER. LOWS THURSDAY AND FRIDAY MORNING ARE FORECASTED TO RANGE FROM THE MID 50S ACROSS WEST CENTRAL KANSAS TO UPPER 60S ACROSS SOUTH CENTRAL KANSAS. THE AFOREMENTIONED SURFACE FRONT THEN STALLS OUT ACROSS NORTHERN OKLAHOMA ON FRIDAY WITH THE UPPER LEVEL LOW CONTINUING TO SPIN ACROSS THE NORTHERN PLAINS. A WEAK SHORTWAVE IS DEPICTED TO MOVE AROUND THE PERIPHERY OF THIS LOW AND MOVE ACROSS KANSAS AND OKLAHOMA. THIS MAY ALLOW A FEW STORMS TO FORM ACROSS SOUTH CENTRAL KANSAS FRIDAY NIGHT INTO SATURDAY MORNING. HOWEVER, MOST OF THE ACTIVITY SHOULD REMAIN ACROSS OKLAHOMA. THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN DRY WITH LIGHT NORTHERLY WINDS. HIGHS FRIDAY ARE FORECASTED TO BE IN THE 80S WITH CLOSE TO 90 DEGREES ACROSS THE KS/OK BORDER. LOWS SATURDAY MORNING ARE EXPECTED TO RANGE FROM THE LOWER 50S ACROSS WEST CENTRAL KANSAS TO LOWER 60S ACROSS SOUTH CENTRAL KANSAS. THE UPPER LEVEL LOW MOVES EAST THIS WEEKEND WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING ACROSS THE SOUTHERN ROCKIES AND SOUTHERN PLAINS. TOWARDS THE SURFACE, A DOME OF HIGH PRESSURE WILL MOVE DOWN THROUGH THE PLAINS SATURDAY THEN TO THE EAST OF THE FORECAST AREA SUNDAY. THESE FEATURES SHOULD SUPPRESS ANY SIGNIFICANT WEATHER FROM OCCURRING WITH PARTLY CLOUDY SKIES AND DRY CONDITIONS. THIS DOME OF HIGH PRESSURE WILL ALSO BRING DOWN SLIGHTLY COOLER TEMPERATURES WITH HIGHS SATURDAY AND SUNDAY RANGING FROM THE UPPER 70S ACROSS CENTRAL KANSAS TO AROUND 80 DEGREES ACROSS THE KS/OK BORDER. MID RANGE MODELS SUGGEST LEE TROUGHING TO REDEVELOP ACROSS EASTERN COLORADO EARLY NEXT WEEK AS AN UPPER LEVEL SHORTWAVE MOVES INTO THE INTERMOUNTAIN WEST. A FEW DISTURBANCES MAY MOVE UNDER THIS FEATURE AND MOVE INTO THE CENTRAL HIGH PLAINS. IF THIS VERIFIES, STORM CHANCES WILL INCREASE ACROSS WESTERN KANSAS. TEMPERATURES SHOULD INCREASE BACK INTO THE 90S BY TUESDAY WITH LOWS IN THE 50S MONDAY MORNING AND 60S TUESDAY MORNING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 702 PM CDT TUE MAY 28 2013 SCATTERED THUNDERSTORMS TO THE SOUTH OF GARDEN CITY AND DODGE CITY WILL CONTINUE AROUND THESE TAF SITES THROUGH ABOUT 02Z BEFORE DIMINISHING OR MOVING OUT OF THE AREA. FOR NOW WILL CARRY VCTS AND AMEND IF IT APPEARS THUNDERSTORMS WILL IMPACT AIRPORT OPERATIONS. STRONG WINDS ARE EXPECTED TO DEVELOP IN THE LOWER LEVELS OF THE ATMOSPHERE OVER WESTERN AND CENTRAL KANSAS OVERNIGHT WHICH WILL KEEP SURFACE WINDS GUSTY TO 20 TO 25 KNOTS AT TIMES OVERNIGHT. THERE COULD BE SOME MVFR CIGS DEVELOPING AT DODGE CITY AND HAYS LATE TONIGHT INTO WEDNESDAY MORNING. DURING THE DAY WEDNESDAY, SOUTHERLY WINDS WILL INCREASE TO AROUND 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS ACROSS WESTERN AND ESPECIALLY INTO CENTRAL KANSAS. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 88 61 85 / 40 50 50 10 GCK 63 90 58 86 / 20 30 40 10 EHA 61 88 57 89 / 20 20 10 10 LBL 64 91 59 90 / 20 30 20 10 HYS 65 83 62 82 / 30 50 70 30 P28 70 79 66 86 / 40 60 60 20 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ080-081- 088>090. WIND ADVISORY FROM 10 AM TO 9 PM CDT WEDNESDAY FOR KSZ030-031- 045-046-064>066-077>081-086>090. && SYNOPSIS...BURGERT SHORT TERM...BURKE LONG TERM...HOVORKA_42 AVIATION...GERARD
Hazardous weather outlook, May 28, 4:21 AM CDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 421 AM CDT TUE MAY 28 2013 KSZ030-031-043>046-061>066-074>081-084>090-290930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 421 AM CDT TUE MAY 28 2013 /321 AM MDT TUE MAY 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING, NORTHEAST OF A LAKIN TO MEADE LINE. THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF BASEBALLS, AND DAMAGING WIND GUSTS UP TO 65 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE EARLY THIS EVENING ACROSS WEST CENTRAL AND NORTH CENTRAL KANSAS. ELEVATED FIRE DANGER LEVELS CAN BE EXPECTED WEST OF HIGHWAY 83 LATE THIS AFTERNOON. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS THROUGH THE END OF THE WEEK. THERE IS POTENTIAL FOR THE STORMS TO BE SEVERE ON ANY OF THESE DAYS...ALTHOUGH WEDNESDAY WILL HAVE THE BEST RISK FOR ORGANIZED SEVERE THUNDERSTORMS. IN ADDITION...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL BE POSSIBLE OVER PORTIONS OF SOUTHWESTERN KANSAS ON WEDNESDAY AND THURSDAY. THESE CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER LEVELS...MAINLY WEST OF HIGHWAY 83. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 6 PM NORTHEAST OF A LAKIN TO MEADE LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC BURGERT
In the hours before
Local storm report, May 28, 6:30 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
630 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 13 SE ASHLAND 37.05N 99.60W
05/28/2013 E0.75 INCH CLARK KS PUBLIC
0620 PM HAIL 10 SE ASHLAND 37.08N 99.64W
05/28/2013 E0.75 INCH CLARK KS PUBLIC
&&
BURKELocal storm report, May 28, 6:41 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
641 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 3 W BUTTERMILK 37.11N 99.39W
05/28/2013 E1.25 INCH COMANCHE KS LAW ENFORCEMENT
&&
BURKELocal storm report, May 28, 6:46 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
646 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 2 S OTIS 38.51N 99.05W
05/28/2013 RUSH KS LAW ENFORCEMENT
ROPE TORNADO REPORTED SOUTH OF OTIS.
&&
WHOVORKASpecial weather statement, May 28, 7:03 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
703 PM CDT TUE MAY 28 2013
KSZ075-076-290045-
GRANT-HASKELL-
703 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND HASKELL
COUNTIES...
AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUBLETTE...MOVING NORTH AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3766 10119 3773 10098 3771 10066 3748 10077
3742 10106
TIME...MOT...LOC 0004Z 169DEG 14KT 3750 10092
FINCHLocal storm report, May 28, 7:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
725 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 6 SE COLDWATER 37.20N 99.26W
05/28/2013 E0.88 INCH COMANCHE KS PUBLIC
0715 PM HAIL 16 SE MEADE 37.12N 100.13W
05/28/2013 E1.00 INCH MEADE KS PUBLIC
&&
BURKESpecial weather statement, May 28, 7:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 746 PM CDT TUE MAY 28 2013 KSZ080-087>089-290130- CLARK-COMANCHE-KIOWA-MEADE- 746 PM CDT TUE MAY 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CLARK...SOUTHEASTERN MEADE... SOUTHERN KIOWA AND WESTERN COMANCHE COUNTIES... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SITKA...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3701 10013 3729 10012 3739 9932 3700 9945 TIME...MOT...LOC 0047Z 220DEG 27KT 3715 9952 FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:00 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Kiowa, Meade | 45 min |
| May 28, 7:03 PM CDT | Special Weather Statement | DDC | Haskell | 42 min |
| May 28, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell | 49 min |
| May 28, 7:46 PM CDT | Special Weather Statement | DDC | Clark | 44 min |
| May 28, 9:49 PM CDT | High Wind Warning | DDC | Pawnee, Stafford | 2 hr |
| May 29, 1:57 PM CDT | Special Weather Statement | DDC | Edwards, Kiowa | 48 min |
| May 29, 2:09 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 51 min |
| May 29, 2:48 PM CDT | Special Weather Statement | DDC | Scott | 42 min |
| May 29, 2:49 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 56 min |
| May 29, 2:51 PM CDT | Special Weather Statement | DDC | Haskell | 39 min |
| May 29, 2:56 PM CDT | Special Weather Statement | DDC | Scott | 49 min |
| May 29, 3:07 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 53 min |
| May 29, 3:59 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 46 min |
| May 29, 4:02 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 43 min |
| May 29, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 49 min |
| May 29, 6:17 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Kearny, Scott | 43 min |
| May 29, 6:47 PM CDT | Special Weather Statement | DDC | Barber | 58 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.